MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 4-0 S/A RB-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 4-0 S/A RB-1; SUTURE, NONABSORBABLE, SILK
Catalog Number K871H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please clarify whether reporting that 'the joint between the needle and suture was tangled' indicates that they separated? if not, could you provide more details about this event? it seems to have the knot around the swage.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the suture separate from the needle? did the suture break at the joint between the needle and suture? was there just a knot in the suture at the joint between the needle and suture? was the suture used on the patient? was the issue noted prior to use on the patient?.
 
Event or Problem Description
It was reported that a patient underwent an unknown dental and oral surgery on an unknown date and suture was used.During the procedure, the joint between the needle and suture was tangled.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 1/24/2024.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned sample.The returned sample revealed that it was received one sealed sample that pertained to product code k871h.Upon visual analysis of the returned sample, the swage and the attachment area were noted to be as expected; however, the inserted end of the suture is not totally confined inside of the barrel hole; resulting in a protrusion defect.Based on the information currently available, the protrusion was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: did the suture separate from the needle? no.Did the suture break at the joint between the needle and suture? no.Was there just a knot in the suture at the joint between the needle and suture? yes.Was the suture used on the patient? no.Was the issue noted prior to use on the patient? yes.

Brand Name
SILK BLK 30IN 4-0 S/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18383207
Report Number2210968-2023-10092
Device Sequence Number7806939
Product Code GAP
UDI-Device Identifier10705031044562
UDI-Public10705031044562
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK871H
Device Lot NumberTGBHUP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/05/2024
01/25/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/25/2024
02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown